Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 242, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 11, 2021, 3:25 PM CDT for Lynn County, Terry County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 3:25 PM CDT (20:25 UTC)
- Expired
- Jul 11, 2021, 3:50 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 70 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 12:16 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
640
WUUS54 KLUB 112025
SVRLUB
TXC305-445-112130-
/O.NEW.KLUB.SV.W.0242.210711T2025Z-210711T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
325 PM CDT Sun Jul 11 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
West central Lynn County in northwestern Texas...
Eastern Terry County in northwestern Texas...
* Until 430 PM CDT.
* At 325 PM CDT, a severe thunderstorm was located near Brownfield,
moving southeast at 30 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Brownfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3318 10239 3332 10228 3320 10196 3296 10220
3296 10225
TIME...MOT...LOC 2025Z 306DEG 25KT 3323 10227
HAIL...0.88IN
WIND...70MPH
$$
PAZOS2 follow-up statements
334
WWUS54 KLUB 112047
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
347 PM CDT Sun Jul 11 2021
TXC305-112056-
/O.CAN.KLUB.SV.W.0242.000000T0000Z-210711T2130Z/
Lynn TX-
347 PM CDT Sun Jul 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LYNN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Texas.
LAT...LON 3318 10239 3324 10233 3312 10207 3309 10207
3296 10220 3296 10225
TIME...MOT...LOC 2046Z 306DEG 25KT 3314 10212
$$
TXC445-112130-
/O.CON.KLUB.SV.W.0242.000000T0000Z-210711T2130Z/
Terry TX-
347 PM CDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN TERRY COUNTY...
At 346 PM CDT, a severe thunderstorm was located 9 miles east of
Brownfield, moving southeast at 30 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Brownfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3318 10239 3324 10233 3312 10207 3309 10207
3296 10220 3296 10225
TIME...MOT...LOC 2046Z 306DEG 25KT 3314 10212
HAIL...0.88IN
WIND...70MPH
$$
PAZOS043
WWUS54 KLUB 112050
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
350 PM CDT Sun Jul 11 2021
TXC445-112100-
/O.CAN.KLUB.SV.W.0242.000000T0000Z-210711T2130Z/
Terry TX-
350 PM CDT Sun Jul 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TERRY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lubbock Texas.
LAT...LON 3318 10239 3324 10233 3312 10207 3309 10207
3296 10220 3296 10225
TIME...MOT...LOC 2045Z 306DEG 25KT 3312 10209
$$
PAZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:55 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 11, 1:55 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 155 PM CDT Sun Jul 11 2021 .SHORT TERM... Upper level high pressure system remains parked over southern Nevada this afternoon keeping the FA in north-northeasterly flow aloft. At the surface early morning convection has moved out of the area and now afternoon convection is initiating in far eastern NM. This convection is currently making a run for the far southwestern FA counties underneath an SPC severe thunderstorm watch. Occasional breaks in the clouds will allow high temperatures to reach the mid to upper 80s and given the continued above average PWATs, and dewpoints in the 60s convection will likely continue and spread in coverage. Coverage will be concentrated near and southwest of a lingering surface boundary hung up from about Muleshoe to about Jayton. Model forecast instability shows MUCAPEs between 2000 J/kg to 3000 J/kg, bulk shear values to 35-40kt. DCAPE values of over 1300 J/kg will be present across the far southwestern Southern Plains resulting in the possibility of strong downburst winds and gusty outflow winds. Similar to recent storms given the present instability indices storms that do develop now into the evening could become strong to severe with locally heavy rainfall leading to flash flooding. CAMs continue to suggest that convection will come to an end during the overnight hours. Tomorrow the 597 dm upper level high to our west will expand back towards the area as south to southwesterly surface winds return. This will ultimately lead to drier and slightly warmer conditions to start the work week. .LONG TERM... By Tuesday morning the upper level flow will be less amplified as the low across the midwest lifts off to the north and the area of high pressure across the southwest U.S. continues to retrograde. Through the day on Tuesday flow aloft will remain northerly which will keep the forecast area dry. Wednesday will see a shortwave move across the Northern Plains with upper level lift extending all the way into northern NM by the evening. This should lead to convective development across the higher terrain of NM. This activity may try to make a run towards the southwestern Texas panhandle however it should be dissipating as it does hence the forecast area may remain dry. Upper level flow will back across the area out of the northwest late this week through the weekend as upper level ridging expands from the desert southwest into Saskatchewan. This will keep the potential for late afternoon and evening thunderstorms possible each day. Temperatures will remain seasonable during this time frame (low to mid 90's) as heights aloft vary little each afternoon. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 28/58
Hazardous weather outlook, Jul 11, 1:27 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 127 PM CDT Sun Jul 11 2021 TXZ021>044-121830- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 127 PM CDT Sun Jul 11 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Strong to severe rain showers and thunderstorms will continue through late this evening into early Monday morning across the extreme southwestern South Plains. Locally heavy rainfall that could lead to localized flash flooding, especially in low lying and poor drainage areas will be possible. Some of these storms could also be capable of producing severe wind gusts up to 70 mph and large hail, but the overall severe weather threat will be localized. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another chance for strong thunderstorms remains possible Thursday into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jul 11, 2:30 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
230 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 8 WSW SUNDOWN 33.39N 102.61W
07/11/2021 M65 MPH COCHRAN TX MESONET
&&
EVENT NUMBER LUB2100441
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:07 AM CDT | Special Weather Statement | LUB | King | 23 min |
| Jul 11, 1:14 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 47 min |
| Jul 11, 1:54 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 66 min |
| Jul 11, 2:20 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley, Terry, Yoakum | 112 min |
| Jul 11, 2:49 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 56 min |
| Jul 11, 2:56 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 20 min |
| Jul 11, 2:58 PM CDT | Areal Flood Advisory | LUB | Kent | 2 hr |
| Jul 11, 3:06 PM CDT | Flash Flood Warning | LUB | Cochran, Hockley, Terry, Yoakum | 81 min |
| Jul 11, 3:12 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 31 min |
| Jul 11, 3:30 PM CDT | Areal Flood Advisory | LUB | Lynn, Terry | 96 min |
| Jul 11, 3:54 PM CDT | Areal Flood Advisory | LUB | Garza, Lynn | 2 hr |
| Jul 11, 3:58 PM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Kent | 67 min |
| Jul 11, 4:29 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd | 93 min |
| Jul 11, 4:32 PM CDT | Special Weather Statement | LUB | Lubbock | 28 min |
| Jul 11, 4:45 PM CDT | Areal Flood Advisory | LUB | Dickens, Floyd, Kent, King, Motley, Stonewall | 2 hr |
| Jul 11, 5:03 PM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Lubbock, Lynn | 2 hr |
| Jul 11, 5:04 PM CDT | Special Weather Statement | LUB | Lubbock | 26 min |
| Jul 11, 5:24 PM CDT | Areal Flood Advisory | LUB | Hale, Lubbock | 2 hr |
| Jul 11, 5:25 PM CDT | Special Weather Statement | LUB | Lubbock | 35 min |
| Jul 11, 5:52 PM CDT | Special Weather Statement | LUB | Lubbock | 23 min |
| Jul 11, 6:09 PM CDT | Special Weather Statement | LUB | Stonewall | 36 min |
| Jul 11, 6:53 PM CDT | Special Weather Statement | LUB | Lubbock | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.